Alert archive / New York / Areal Flood Warnings in 2008
Areal Flood Warning 3, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at Jul 24, 2008, 6:04 PM EDT for Jefferson County, New York. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2008, 6:04 PM EDT (22:04 UTC)
- Expired
- Jul 24, 2008, 10:58 PM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, NY
The radar
The Ft Drum radar (KTYX), 35 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 10:40 PM EDT | FLASH FLOOD | Ellisburg, NY | 1 MILE OF BALCH PLACE ROAD WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS41 KBUF 242204
FLWBUF
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
604 PM EDT THU JUL 24 2008
NYC045-250400-
/O.NEW.KBUF.FA.W.0003.080724T2204Z-080725T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
604 PM EDT THU JUL 24 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLOOD WARNING FOR SMALL STREAMS IN...
JEFFERSON COUNTY IN CENTRAL NEW YORK...
* UNTIL MIDNIGHT EDT FRIDAY
* AT 557 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A THUNDERSTORM PRODUCED COPIOUS AMOUNTS OF RAINFALL OVER A
SHORT PERIOD OF TIME OVER AND NORTH OF THE TOWN OF ELLISBURG WITH
RADAR ESTIMATES OF OVER AN INCH IN LESS THAN ONE HOUR. MORE
SIGNIFICANT THUNDERSTORMS OVER LAKE ONTARIO WILL MOVE OVER EXTREME
SOUTHERN JEFFERSON COUNTY EARLY THIS EVENING WITH MORE SIGNIFICANT
RAINFALL BETWEEN 6 PM AND 8 PM. STREAMS THAT MAY BE IMPACTED
INCLUDE SANDY CREEK AND ITS SMALLER TRIBUTARIES. ELLISBURG WILL BE
THE MAIN TOWN THAT MAY BE IMPACTED...ALTHOUGH OTHER
LOCATIONS...INCLUDING SOUTHWICK BEACH AND MANNSVILLE SHOULD ALSO BE
PREPARED FOR ADDITIONAL HEAVY RAIN THIS EVENING.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4370 7600 4370 7603 4367 7604 4368 7605
4368 7621 4369 7622 4372 7622 4379 7625
4382 7625 4383 7598
$$
ZAFF2 follow-up statements
000
WGUS81 KBUF 250011
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
811 PM EDT THU JUL 24 2008
NYC045-250400-
/O.CON.KBUF.FA.W.0003.000000T0000Z-080725T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON NY-
811 PM EDT THU JUL 24 2008
...A FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SMALL
STREAMS IN JEFFERSON COUNTY...
AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAVE PRODUCED AS MUCH AS 4 TO 5 INCHES OF
RAINFALL OVER SOUTHERN PORTIONS OF JEFFERSON COUNTY SINCE
APPROXIMATELY 5 PM THIS AFTERNOON...WITH THE HEAVIEST RAINFALL
AMOUNTS CONCENTRATED ACROSS THE TOWN OF ELLISBURG. WHILE THE STORMS
THAT PROMPTED THE WARNING HAVE MOVED OFF TO THE EAST AND WEAKENED
CONSIDERABLY...ADDITIONAL MODERATE TO OCCASIONALLY HEAVY SHOWERS
WILL CONTINUE OVER THE WARNED AREA THROUGH 9 PM...POTENTIALLY
PRODUCING AS MUCH AS ANOTHER HALF INCH OR RAINFALL. SUCH RAINFALL
AMOUNTS WILL ONLY SERVE TO PROLONG ANY FLOODING THAT HAS OCCURRED IN
THE WARNED AREA...PARTICULARLY IN AND AROUND ELLISBURG.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4370 7600 4370 7603 4367 7604 4368 7605
4368 7621 4369 7622 4372 7622 4379 7625
4382 7625 4383 7598
$$
JJR000
WGUS81 KBUF 250258
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1058 PM EDT THU JUL 24 2008
NYC045-250307-
/O.CAN.KBUF.FA.W.0003.000000T0000Z-080725T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON NY-
1058 PM EDT THU JUL 24 2008
...THE FLOOD WARNING HAS BEEN CANCELLED FOR SMALL STREAMS IN
JEFFERSON COUNTY...
AS OF 1057 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
THE HEAVY RAINS FROM EARLIER THIS EVENING HAVE MOVED EAST AND
DISSIPATED. WHILE AREA STREAMS WILL CONTINUE TO RUN HIGH FOR A WHILE
OVERNIGHT DUE TO THE HEAVY RAINS FROM EARLIER THIS AFTERNOON
EVENING...THE THREAT OF ADDITIONAL FLOODING HAS ENDED.
THEREFORE...THE FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4370 7600 4370 7603 4367 7604 4368 7605
4368 7621 4369 7622 4372 7622 4379 7625
4382 7625 4383 7598
$$
JJRWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jul 24, 5:47 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 24, 5:47 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 547 PM EDT THU JUL 24 2008 .SYNOPSIS... THE STUBBORN UPPER LOW WHICH BROUGHT UNSETTLED WEATHER FOR THE PAST COUPLE OF DAYS WILL FINALLY LIFT OFF TO QUEBEC ON FRIDAY. HIGH PRESSURE RIDGING INTO NEW YORK STATE WILL THEN BRING MORE SUNSHINE AND WARMER TEMPERATURES ON FRIDAY. A WEAK COLD FRONT WILL CROSS THE LAKES ON SATURDAY AND BRING A RETURN TO UNSETTLED CONDITIONS...WHILE SLOW IMPROVEMENT WILL FOLLOW EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN FROM THE OHIO VALLEY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... CENTER OF STUBBORN UPPER LOW VCNTY TORONTO THIS MORNING FINALLY LIFTS NE BY LATER THIS EVENING INTO NORTHERN NY AND NEW ENGLAND. ANOTHER SPOKE OF ENERGY ROTATING OVER CENTRAL PA THIS MORNING ROTATING ARND THE UPPER LOW IS PROGGED TO MOVE INTO CENTRAL AND EASTERN NY THIS AFTERNOON WHILE ANOTHER SHORT WAVE ARND THE BACKSIDE OF THE LOW ROTATES ARND THE BASE OF THE TROUGH AND MERGES WITH THE EARLIER SHORT WAVE OVER EASTERN PA BY THIS EVENING. PLENTY OF MOISTURE STILL AVBL WITH THE LOW SO EXPECT ONE MORE DAY OF SHWRS WITH SCT TSTMS. RAISED POPS TO LKLY ALL AREAS FOR TODAY. AS OF 345 AM PERSISTENT ACTIVITY OVER WETERN PORTIONS OF THE SOUTHERN TIER CONTINUES BUT NOT AS INTENSE AS OVERNIGHT WITH OTHER SHWRS/PSBL TSTMS STARTING TO DEVELOP OVER LK ONTARIO NORTH OF ROCHESTER AND WEST OF WATERTOWN. WITH DAYTIME HEATING EXPECT COVERAGE TO INCREASE AND CONTINUE INTO THE AFTERNOON. PRECIPITABLE WATER VALUES ARE STILL UP TO 1.25 TO 1.3 INCHES SO ANY TSTM COULD PRODUCE A LOCAL DOWNPOUR. WILL HAVE TO WATCH AREAS ACROSS THE SOUTHERN TIER ESPECIALLY CHAUTAUQUA COUNTY FOR POTENTIAL FOR FLOODING AS THIS AREA HAD A GOOD DEAL OF RAIN OVERNIGHT. TEMPS WILL CONTINUE BELOW NORMAL WITH HIGHS IN THE LOW TO MID 70S. PRECIP SHLD END BY THIS EVENING IN THE WEST AND BY LATER THIS EVENING OVER THE EASTERN FINGER LKS BUT SCT SHWRS/TSTMS SHLD PERSIST TIL LATER AT NIGHT EAST OF LAKE ONTARIO AS THE UPPER TROUGH LIFTS NE INTO NORTHERN NY/NEW ENGLAND. HIGH PRESSURE FROM THE OHIO VALLEY SHLD BRING CLRING SKIES OVERNIGHT FOR AREAS FROM THE FINGER LKS WEST BUT THE CLOUDS SHLD LINGER ACROSS THE NORTH COUNTRY. LOWS TNGT SHLD GENLY BE IN THE 50S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... HIGH PRESSURE WILL SLIDE OFF THE EAST COAST FRIDAY NIGHT AND BRING FAIR WEATHER TO OUR AREA. ANOTHER CLOSED UPPER LEVEL LOW IS THEN FORECAST TO DIVE SOUTHEAST FROM CENTRAL CANADA AND SET UP OVER QUEBEC SATURDAY AND SUNDAY. A COLD FRONT ASSOCIATED WITH THIS LOW WILL CROSS WESTERN AND CENTRAL NEW YORK LATE SATURDAY AND SATURDAY NIGHT...ACCOMPANIED BY A FEW SHOWERS AND THUNDERSTORMS. EXPECT A FEW SHOWERS TO LINGER BEHIND THE FRONT SUNDAY MORNING...MAINLY EAST OF THE GENESEE VALLEY BEFORE A WEAK RIDGE BRINGS SOME CLEARING SUNDAY AFTERNOON. WILL LEAVE IN A CHANCE OF SHOWERS SUNDAY NIGHT AS ANOTHER WEAK TROUGH CROSSES NEW YORK STATE. TEMPERATURES THROUGH THIS SHORT TERM PERIOD WILL BE CLOSE TO SEASONAL AVERAGES. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE GFS STILL SHOWS A COUPLE OF UPPER LEVEL IMPULSES ROTATING THROUGH THE BASE OF THE UPPER LEVEL LOW THAT IS FORECAST TO REMAIN INTACT OVER QUEBEC THROUGH MONDAY. THEREFORE...WILL FOLLOW CONTINUITY AND LEAVE IN A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THIS PERIOD. HIGH PRESSURE AT THE SURFACE IS THEN FORECAST TO SETTLE SOUTHEAST ACROSS THE GREAT LAKES TUESDAY THROUGH THURSDAY. WHILE THE HIGH IS EXPECTED TO BRING MAINLY DRY WEATHER...WEAK SHORT WAVES MOVING THROUGH A BROAD WEST TO NORTHWEST FLOW MAY GENERATE ENOUGH INSTABILITY TO AT LEAST PRODUCE SOME AFTERNOON CLOUDINESS. EXPECT TO DAYTIME HIGH TEMPERATURES TO RANGE FROM THE MID 70S TO ABOUT 80 THROUGH THIS PERIOD. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... WHILE SHOWERS AND THUNDERSTORMS WILL REMAIN FAIRLY WIDESPREAD FROM ROCHESTER EAST TO THE EASTERN LAKE ONTARIO COUNTIES THROUGH ABOUT 00Z...THE THREAT OF TSRA FOR SITES SUCH AS KBUF...KIAG AND KJHW HAS ENDED. THERE WILL STILL BE SOME SHOWERS FOR THOSE SITES EARLY THIS EVENING...BUT CONVECTION DELAYING ACTIVITY IS NO LONGER EXPECTED. OTHERWISE...VFR CIGS WILL BE THE RULE FOR THE REGION TONIGHT WITH ONLY OCCASIONAL MVFR CIGS/VSBYS WITH THE ENDING CONVECTION. THE EXCEPTION TO THIS WILL BE AT KJHW WHERE IFR CIGS/VSBYS WILL LIKELY SET IN DURING THE WEE HOURS OF THE OVERNIGHT. FOR FRIDAY...VFR CONDITIONS ARE EXPECETD ACROSS WESTERN AND NORTH CENTRAL NEW YORK AS WEAK HIGH PRESSURE WILL SLIDE PAST OUR REGION TO THE SOUTH. OUTLOOK... FRIDAY NIGHT...VFR. SATURDAY AND SUNDAY...VFR/MVFR IN SCATTERED SHRA/TSRA. MONDAY...VFR CONDITIONS. && .MARINE... NO MARINE HEADLINES FOR THE FORESEEABLE FUTURE. LOOK FOR GENERAL LIGHT WINDS TO CONTINUE THROUGH FRIDAY WITH FLOW TENDING WESTERLY THURSDAY AND FRIDAY. THE NEXT FRONTAL PASSAGE LOOKS TO BE SATURDAY BUT OVERALL WINDS SHOULD REMAIN GENERALLY WESTERLY AT MODERATE SPEEDS THROUGH THE WEEKEND. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SAGE/TJP NEAR TERM...JJP SHORT TERM...TJP LONG TERM...SAGE/TJP AVIATION...RSH/WCH MARINE...SAGE/TJP
Hazardous weather outlook, Jul 24, 5:39 AM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 539 AM EDT THU JUL 24 2008 NYZ001>008-010>014-019>021-085-250945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 539 AM EDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT WITH A COLD POOL ALOFT ACROSS THE AREA SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY AGAIN TODAY. ANY STORMS THAT DO DEVELOP WILL BE SLOW MOVING WITH THE THREAT OF LOCALLY HEAVY RAIN. WITH THE LOW FREEZING LEVEL THE STORMS COULD ALSO CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-250945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 539 AM EDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT WITH A COLD POOL ALOFT ACROSS THE AREA SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY AGAIN TODAY. ANY STORMS THAT DO DEVELOP WILL BE SLOW MOVING WITH THE THREAT OF LOCALLY HEAVY RAIN. WITH THE LOW FREEZING LEVEL THE STORMS COULD ALSO CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
In the hours before
Special weather statement, Jul 24, 12:08 PM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1208 PM EDT THU JUL 24 2008 NYZ004-005-014-241715- CAYUGA NY-ONTARIO NY-WAYNE NY- 1208 PM EDT THU JUL 24 2008 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE AREA... * AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN FROM CLIFTON SPRINGS TO CLYDE. THIS AREA OF RAIN WILL CONTINUE TO MOVE TO THE NORTH AND REACH THE LAKE ONTARIO SHORE BEFORE 1PM. RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED. THIS COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. TJP
Special weather statement, Jul 24, 12:18 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1218 PM EDT THU JUL 24 2008 NYZ003-241715- MONROE NY- 1218 PM EDT THU JUL 24 2008 ...LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE AREA... * AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BROCKPORT TO BRIGHTON...AND MOVING NORTHEAST AT 14 MPH. THE HEAVY RAIN ASSOCIATED WITH THESE STORMS COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. TJP
Special weather statement, Jul 24, 1:40 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 140 PM EDT THU JUL 24 2008 NYZ005>008-242200- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 140 PM EDT THU JUL 24 2008 ...HEAVY RAINFALL EXPECTED THIS AFTERNOON... AT 130 PM THIS AFTERNOON...A LARGE AREA OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WAS MOVING NORTHEAST ACROSS THE FINGER LAKES REGION. THIS ACTIVITY HAS ALREADY MOVED INTO CAYUGA COUNTY AND WILL MOVE NORTHEAST TOWARD THE NORTHERN END OF OSWEGO COUNTY BY 330 PM...MERGING WITH OTHER STORMS MOVING DUE NORTH. THE ENTIRE EASTERN LAKE ONTARIO REGION...INCLUDING OSWEGO...JEFFERSON...AND LEWIS COUNTIES...SHOULD BE PREPARED TO EXPERIENCE HEAVY RAINFALL AT TIMES THIS AFTERNOON. RAINFALL RATES COULD EASILY EXCEED AN INCH PER HOUR...WITH LOCALIZED FLOODING POSSIBLE ON ROADWAYS. ZAFF
Local storm report, Jul 24, 2:17 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
217 PM EDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL SCRIBA 43.47N 76.43W
07/24/2008 M1.00 INCH OSWEGO NY TRAINED SPOTTER
ALSO TREES AND WIRES DOWN
&&
PUKAJLOSpecial weather statement, Jul 24, 3:24 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 324 PM EDT THU JUL 24 2008 NYZ001-002-010>012-019>021-085-242230- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 324 PM EDT THU JUL 24 2008 THUNDERSTORMS, POSSIBLY REACHING SEVERE LIMITS, WILL BE A POSSIBILITY ACROSS THE REGION THROUGH THE EARLY EVENING. AT 320 PM STRONG STORMS WERE FORMING ACROSS WESTERN LAKE ONTARIO, THE NIAGARA PENINSULA, AND EASTERN LAKE ERIE. THIS ACTIVITY WILL CONTINUE DEVELOPING AND MOVING SOUTHEAST, WITH THE COUNTIES OF NIAGARA, ERIE, AND CHAUTAUQUA BEING FIRST UNDER THE GUN BY 4 PM. OTHER STORMS ARE EXPECTED TO BUBBLE UP DURING THE AFTERNOON AND EVENING, SO ALL OF THE REGION WILL HAVE THE POSSIBILITY OF STORMS THROUGH AT LEAST 6 PM. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS, NOT ALL AREAS WILL SEE THE STORMS, BUT THOSE THAT DO WILL EXPERIENCE TORRENTIAL DOWNPOURS CAPABLE OF PRODUCING POOR DRAINAGE FLOODING, ALONG WITH THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS. PUKAJLO
Local storm report, Jul 24, 4:49 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
449 PM EDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL ALBION 43.25N 78.19W
07/24/2008 M0.75 INCH ORLEANS NY POST OFFICE
&&
MPUKAJLOThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:07 PM EDT | Areal Flood Advisory | BUF | Jefferson | 2 hr |
| Jul 24, 12:10 AM EDT | Areal Flood Advisory | BUF | Chautauqua | 3 hr |
| Jul 24, 2:13 AM EDT | Flash Flood Warning | BUF | Chautauqua | 3 hr |
| Jul 24, 10:13 AM EDT | Areal Flood Warning | BUF | Livingston, Ontario | 3 hr |
| Jul 24, 12:42 PM EDT | Areal Flood Advisory | BUF | Monroe | 72 min |
| Jul 24, 1:26 PM EDT | Areal Flood Warning | BUF | Livingston, Ontario | 2 hr |
| Jul 24, 2:02 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 58 min |
| Jul 24, 2:20 PM EDT | Special Marine Warning | BUF | 55 min | |
| Jul 24, 2:36 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 54 min |
| Jul 24, 3:14 PM EDT | Special Marine Warning | BUF | 61 min | |
| Jul 24, 3:27 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 32 min |
| Jul 24, 3:42 PM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 24, 4:06 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Orleans | 39 min |
| Jul 24, 4:38 PM EDT | Special Marine Warning | BUF | 29 min | |
| Jul 24, 4:44 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Wyoming | 61 min |
| Jul 24, 5:11 PM EDT | Special Marine Warning | BUF | 34 min | |
| Jul 24, 5:16 PM EDT | Special Marine Warning | BUF | 59 min | |
| Jul 24, 6:51 PM EDT | Flash Flood Warning | BUF | Livingston, Ontario | 114 min |
Nearby
Areal Flood Warnings in New York, 2008Every areal flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.